Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 105, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 9, 2009, 9:02 AM CDT for Franklin County, Missouri. It took effect at May 10, 2009, 2:52 AM CDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 9:02 AM CDT (14:02 UTC)
- In effect from
- May 10, 2009, 2:52 AM CDT
- Expired
- May 12, 2009, 8:35 AM CDT
- In force
- 54 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Franklin County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 19.07 ft at May 11, 2009, 9:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 9, 6:12 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 9, 6:12 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 612 AM CDT SAT MAY 9 2009 .DISCUSSION... /442 AM CDT SAT MAY 9 2009/ MODELS CONTINUE TO TAKE THE ZONAL FLOW AT MID LEVELS THRU THE END OF THE WEEKEND BEFORE BUILDING A WEAK H500 RIDGE INTO THE CNTRL CONUS HEADING INTO EARLY NEXT WEEK. A PAIR OF SHORTWAVES WILL MOVE NEAR OUR REGION OVER THE NEXT COUPLE OF DAYS...WITH THE FIRST LARGELY MISSING US TO THE N TODAY AND TONIGHT...AND THE SECOND DELIVERING A MORE DIRECT HIT ON SUNDAY AND SUNDAY NIGHT. AT THE SFC...HI PRES BUILDS IN TODAY AND REMAINS THRU SUNDAY AFTN WHEN A CDFNT WILL EDGE THE AREA TO THE E SUNDAY NIGHT INTO MONDAY. RIDGING WILL RETURN TO THE AREA BY MONDAY NIGHT BEFORE SLY RETURN FLOW INITATES ON TUESDAY. THIS PATTERN WILL KEEP OUR REGION AOB NORMAL FOR TEMPS THRU MONDAY UNTIL THE SLY FLOW WILL BRING A RETURN OF THE WARM AIR. THE COOL TEMPS WILL ALSO SIGNAL A LARGELY STABLE AIRMASS IN PLACE OVER THE AREA WITH THE CLOSEST BAROCLINIC ZONE TO REMAIN ALONG THE MO/AR BORDER AND SRN KY AND THIS WILL BE WHERE THE MAIN THUNDER CHCS WILL LINGER THE NEXT COUPLE OF DAYS. FURTHER N INTO OUR REGION...LOOK FOR A PERIOD OR TWO OF DRY WX TO TAKE HOLD ALTHOUGH IT WILL BE INTERRUPTED BRIEFLY BY THE CHANCE FOR SHRA SUNDAY AFTERNOON AND EVENING AS A SHORTWAVE MOVES THRU WITH REASONABLY STRONG LIFT...BUT IT WILL BE GENERALLY TOP HEAVY...AND SO EXPECT THE SHRA TO BE SPOTTY. THE MORE ACTIVE SENSIBLE WX MAKES A RETURN TUESDAY NIGHT RIGHT BEHIND THE RETURN OF THE WARMER AIR ON TUESDAY WITH THE POTENTIAL FOR STRONG STORMS DURING MID WEEK. TES && .AVIATION... /524 AM CDT SAT MAY 9 2009/ FOR THE 12Z TAFS...A CDFNT HAS MOVED WELL SE OF THE TAF SITES ATTM WITH NWLY WNDS INTENSIFYING BHND IT IN UIN AND COU. THE NWLY SFC WNDS SHOULD PICK UP IN SPEED AT STL/SUS AND BCM GUSTY BY 13Z OR 14Z THIS MRNG. THESE NWLY WNDS WILL DIMINISH LT THIS AFTN AND BCM LGT THIS EVNG AS THE SFC RDG OVER THE PLAINS BLDS SEWD INTO THE CWA AND THE SFC LOW OVER THE GRT LKS REGION MOVES FURTHER NE OF THE AREA. MID LVL CLOUDS WILL MOVE THRU COU...STL AND SUS THIS MRNG BUT THESE SHOULD ADVCT S OF THE TAF SITES BY THIS AFTN. A BAND OF LOW LVL CLOUDS OVER IA MAY DROP INTO UIN EARLY THIS MRNG...ALTHOUGH SOME OF THIS CLOUD CVR HAS BEEN DISSIPATING AS IT MOVES SEWD INTO NRN MO. MAY JUST INCLUDE A SCT CLOUD GRP ARND 2000-3000 FT IN UIN THIS MRNG. MAY ALSO HAVE SCT DIURNAL CUMULUS CLOUDS DVLPG OVER THE CWA LT THIS MRNG. THESE LOW LVL CLOUDS SHOULD DISSIPATE BY SUNSET THIS EVNG...WITH LTL CLOUD CVR EXPECTED TGT. MID-HI LVL CLOUDS MAY ADVCT EWD INTO THE CWA SUN MRNG AHD OF AN APPROACHING SHRTWV TROF. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 9, 4:00 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT SAT MAY 9 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 400 AM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE TO MAJOR FLOODING CONTINUES ALONG VARIOUS RIVERS...MOST NOTABLY ON THE ILLINOIS RIVER AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT ACROSS MUCH OF THE AREA. MODERATE TO MAJOR FLOODING CONTINUES ALONG VARIOUS RIVERS...MOST NOTABLY ON THE ILLINOIS RIVER AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:41 PM CDT | River Flood Warning | LSX | Crawford | 38 hr |
| May 8, 8:41 PM CDT | River Flood Warning | LSX | Crawford, Washington | 47 hr |
| May 8, 8:44 PM CDT | River Flood Warning | LSX | Jefferson | 71 hr |
| May 8, 9:39 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 24 hr |
| May 8, 9:39 PM CDT | River Flood Warning | LSX | Callaway, Osage | 36 hr |
| May 9, 3:57 AM CDT | River Flood Warning | LSX | Reynolds | 16 hr |
| May 9, 8:53 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| May 9, 8:53 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| May 9, 8:53 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.